Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

   

 

Divisibility properties of coefficients of level $ p$ modular functions for genus zero primes


Authors: Nickolas Andersen and Paul Jenkins
Journal: Proc. Amer. Math. Soc. 141 (2013), 41-53
MSC (2010): Primary 11F03, 11F33
Published electronically: May 3, 2012
MathSciNet review: 2988709
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Lehner's 1949 results on the $ j$-invariant showed high divisibility of the function's coefficients by the primes $ p\in \{2,3,5,7\}$. Expanding his results, we examine a canonical basis for the space of level $ p$ modular functions holomorphic at the cusp 0. We show that the Fourier coefficients of these functions are often highly divisible by these same primes.


References [Enhancements On Off] (What's this?)

  • 1. Scott Ahlgren.
    The theta-operator and the divisors of modular forms on genus zero subgroups.
    Math. Res. Lett., 10(5-6):787-798, 2003. MR 2024734 (2004m:11059)
  • 2. Tom M. Apostol.
    Modular functions and Dirichlet series in number theory, volume 41 of Graduate Texts in Mathematics.
    Springer-Verlag, New York, second edition, 1990. MR 1027834 (90j:11001)
  • 3. D. Doud, P. Jenkins, and J. Lopez.
    Two-divisibility of the coefficients of certain weakly holomorphic modular forms.
    Ramanujan Journal, 2012, doi:10.1007/s11139-011-9331-0, arXiv:1105.0684v1 [math.NT].
  • 4. Darrin Doud and Paul Jenkins.
    $ p$-adic properties of coefficients of weakly holomorphic modular forms.
    Int. Math. Res. Not. IMRN, (16):3184-3206, 2010. MR 2673723 (2011j:11081)
  • 5. W. Duke and Paul Jenkins.
    On the zeros and coefficients of certain weakly holomorphic modular forms.
    Pure Appl. Math. Q., 4(4), Special Issue: In honor of Jean-Pierre Serre. Part 1:1327-1340, 2008. MR 2441704 (2010a:11068)
  • 6. M. Griffin.
    Divisibility properties of coefficients of weight 0 weakly holomorphic modular forms.
    International Journal of Number Theory, 7(4):933-941, 2011, DOI 10.1142/S1793042111004599.
  • 7. Joseph Lehner.
    Divisibility properties of the Fourier coefficients of the modular invariant $ j(\tau )$.
    Amer. J. Math., 71(1):136-148, Jan. 1949. MR 0027801 (10:357a)
  • 8. Joseph Lehner.
    Further congruence properties of the Fourier coefficients of the modular invariant $ j(\tau )$.
    Amer. J. Math., 71(2):373-386, April 1949. MR 0027802 (10:357b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F03, 11F33

Retrieve articles in all journals with MSC (2010): 11F03, 11F33


Additional Information

Nickolas Andersen
Affiliation: Department of Mathematics, University of Illinois, Urbana, Illinois 61801
Email: nickolasandersen@gmail.com

Paul Jenkins
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
Email: jenkins@math.byu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2012-11434-0
Received by editor(s): June 6, 2011
Published electronically: May 3, 2012
Additional Notes: The first author thanks the Brigham Young University Department of Mathematics for its generous support, as well as Dr. Darrin Doud for his instruction and guidance.
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.